Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Newbie here

From: Heather76 - 4 years 16 weeks ago

Hello all! Recently diagnosed hypothyroid based off TSH level of 6.87. OBGYN Doctor did not run any T3 or T4 or do any other exams, just sent me a copy of my TSH level along with a prescription for levothyroxine 25mcg. I plan on following up with a different doctor (going to start with my PCP) to have all the appropriate labs done, but in the meantime, I started taking the levo and I've been on it for 21 days now. Thing is, while I can look back now and see that I had lots of hypo symptoms, I also have been having c/o heart palpitations and anxiety for the past year. Also, since I've started taking the levo, I'm getting a noticeable goiter. I can't decide if I think it's because my thyroid was already starting to fail and my thyroid would have been enlarging anyway, or if the levo 25 mcg is too low a dose and making me worse. I have also been having swelling in my hands and feet just since starting the levo. I know I definately need to have further tests, but while I'm waiting for my appointment date, I'm wondering if I should still be taking the meds? Also does anybody else have hypothryoid but also have heart palps and other symptoms of hyper?? Any suggestions greatly appreciated.

Do you find this discussion helpful?
0

2 Responses

Is this good advice?
0

I'm new here too and I've just beed diagnosed hyperthyroid. I'm no expert on any of this. But normal levels for TSH go up to about 5, I think. Normal for every person is different though. You can get goiter if you are hypo or if you are hyper. And with anxiety and palpitations, maybe the dosage of the medicine you are on is too high. Also, the swelling could be an allergic reaction to the medicine. So try and get in to the doctor as soon as possible. I would call and tell them right away about the symptoms you are having. And ask them over the phone if you should lower the meds or stop them all together until your next appointment. Good luck! :)

Is this good advice?
0

I was diagnosed hypo last December. My symptoms included intolerance to cold, tired all the time even with 9-10 hours of sleep/night, dry skin, brain fog and slightly slurred speech. My TSH was 8.48. My PCP didn't test my Free T4 or T3. She didn't test my adrenal glands either which I have just found out should also be tested. If your TSH is normal that doesn't necessarily mean your T4 and T3 are.
I'm going to my doc next week b/c it's time for labs again but I am also going to discuss with her once again the possibility of getting on Armour Thyroid. I can't help but think that the symptoms I'm having now are from the Synthroid. Rapid heart beat 2 1/2 - 3 hours after taking it and not sleeping at night (I take it at night b/c I teach so I am on Summer sleep mode and don't wake up at the same time everyday). Also, my hand joints are pained especially the middle left. I can't even brush it against the headboard in my sleep without causing severe pain.
My brother is hypo too and his holistic doctor did all kinds of tests on him including testosterone (which was non-existent) and dropped his synthroid and started him on Armour Thyroid and natural testosterone cream. He feels worlds better.
Hoping to convince my PCP to allow me to use Armour too. The first time I brought it up though she said, NO! because it wasn't regulated by the FDA. DUH! It's been around for 100 years. The FDA is now working to incorporate all those drugs so they are accepted.
I think the heart rate racing is from a dosing issue. I never had it before I started synthroid.
If my PCP refuses to back up and allow Armour, test for Free T4 and T3 and check the adrenal glands I will be looking for an Osteopathic doctor who is more willing to look at the whole picture. Also will be asking my pahrmacist which docs in my area prescribe Armour. That suggestion came from the YAHOO Group called Thyroid Support Group. They have lots of good information.
Any suggestions as to how to let her down gently? LOL! I just started going to her last December and she is the one who diagnosed me. Couldn't even get a complete physical at my previous PCP.
Other symptoms I am having include:

Sometimes when I am eating meat it seems to get stuck in my throat and I can't swallow it nor can I get it back up but I have a choking sensation.I chew my food well and I am a slow eater
I can't lose weight and it is slowly creeping up. My bro lost 10 pounds immediately after starting the Armour.

Hoping to get all this straightened out SOON! Suggestions or comments PLEASE!

Kathy

SHOW MAIN MENU
SHOW SUB MENU